Drought, Harper
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Harper forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
D4 drought status continued through the month.
The lack of beneficial rainfall, combined with extreme high temperatures continued the drought that had plagued Oklahoma for several months. July 2011 was officially the hottest month on record locally and nationally.
Every event with a place to put it; 48 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The lack of beneficial rainfall, combined with extreme high temperatures continued the drought that had plagued Oklahoma for several months. July 2011 was officially the hottest month on record locally and nationally. High temperatures were over 100 degrees for almost the entire month. Rainfall totals, especially for those over western and southern Oklahoma were little more than a trace. The dry vegetation contributed to several grass fires. Some municipalities had restricted water use, as water levels in area lakes have dropped to very low levels.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 30, 9:52 PM CST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1052 PM CDT THU JUN 30 2011 .AVIATION... 01/06Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH FORECAST PERIOD WITH GUSTY SOUTH WINDS 14Z TO 00Z. && .DISCUSSION... UPDATED THE PACKAGE A FEW HOURS AGO AFTER THE STORMS DISSIPATED TO REMOVE THE STORM CHANCES AND TO GO WITH CLEAR SKIES OVER MOST OF THE FORECAST AREA. OTHERWISE THE PACKAGE LOOKS TO BE IN GOOD SHAPE. && .PREV DISCUSSION... /ISSUED 620 PM CDT THU JUN 30 2011/ AVIATION... 01/00Z TAFS...VFR CONDITIONS WILL PREVAIL WITH ANY TSRA WELL EAST AND SOUTH OF TERMINALS. DISCUSSION... MID AND UPPER LEVEL RIDGE WILL PERSIST OVER THE REGION INTO NEXT WEEK LEADING TO PERSISTENT HOT TEMPERATURES. DEWPOINTS WILL DECREASE SOME OVER THE NEXT FEW DAYS HOLDING HEAT INDEX VALUES BELOW 105. HOWEVER... ACTUAL TEMPERATURE READINGS IN THE TRIPLE DIGITS WILL OCCUR AT MANY LOCATIONS ACROSS THE FA. OVERNIGHT LOWS WILL ALSO REMAIN RATHER WARM THROUGH THE HOLIDAY WEEKEND INTO NEXT WEEK. LOW LEVEL MOISTURE IS EXPECTED TO SLOWLY INCREASE EARLY NEXT WEEK WHICH COULD INCREASE THE HEAT INDEX VALUES. OVERALL... HEAT WILL CONTINUE TO BE THE STORY THROUGHOUT THE FORECAST PERIOD AND THE AFFECTS IT HAS ON PEOPLE/PETS AND WILL CONT TO MONITOR FOR THE NEED FOR ANY HEAT ADVISORIES... ESPECIALLY WITH THE ONCOMING HOLIDAY WEEKEND. HOT AND DRY TEMPERATURES WILL ALSO ELEVATE THE WILDFIRE POTENTIAL OVER THE NEXT COUPLE OF DAYS. HOWEVER... WIND SPEEDS ARE EXPECTED TO REMAIN LIGHT ENOUGH TO REMAIN BELOW RED FLAG WARNING CRITERIA. THE BEST OPPORTUNITY FOR A RED FLAG WARNING... OTHER THAN TODAY'S... MAY BE IN NORTHWEST OKLAHOMA FRIDAY AFTERNOON IF WIND SPEEDS ARE STRONGER THAN CURRENTLY EXPECTING. ONLY A FEW OPPORTUNITIES FOR MAYBE SOME RAIN THROUGHOUT THE FORECAST PERIOD. AN ISOLATED STORM OR TWO MAY DEVELOP THIS AFTN/EVENING IN SE OK WHERE A DECENT CU FIELD HAS DEVELOPED AND TERRAIN/HEATING MAY PROVIDE ENOUGH LIFT OF THE BETTER MOISTURE IN THE AREA FOR STORMS. CHANCES ARE VERY LOW. AS SHORTWAVE LIFTS NORTHEAST INTO THE CENTRAL/NORTHERN PLAINS TONIGHT AND FRIDAY. THIS WAVE WILL DRAG A COLD FRONT SOUTH ACROSS KANSAS. THIS FRONT AND/OR OUTFLOW BOUNDARIES MAY MOVE INTO NORTHERN PORTIONS OF FA WHICH MAY PROVIDE A FOCUS FOR STORM DEVELOPMENT. HOWEVER... CURRENT THOUGHTS ARE THAT FRONT WILL REMAIN NORTH SO NO PRECIP CHANCES AT THIS TIME. AFTN/EVENING STORMS IN THE SE MAY BE POSSIBLE INTO THE WEEKEND. WITH THE SHIFTS IN THE HIGH PRESSURE CENTER... A FEW WEAK EASTERLY WAVES MAY ALSO AFFECT SE PORTIONS OF THE FA EARLY NEXT WEEK AIDING IN STORM DEVELOPMENT. MODELS SHOW HIGH PRESSURE CENTER BUILDING INTO WESTERN U.S. TOWARDS THE MIDDLE OF NEXT WEEK WHICH MAY BRING A CHANCE OF STORMS TO PARTS OF THE AREA TOWARDS THE END OF NEXT WEEK IN THE NW FLOW. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 78 100 76 100 / 0 0 0 0 HOBART OK 77 104 79 103 / 0 0 0 0 WICHITA FALLS TX 79 105 79 105 / 0 0 0 0 GAGE OK 72 102 73 101 / 0 10 10 0 PONCA CITY OK 79 100 78 100 / 0 0 10 0 DURANT OK 76 99 79 100 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 01/01
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1001 PM CDT THU JUN 30 2011
OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1001 PM CDT THU JUN 30 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
THE SCATTERED THUNDERSTORMS THAT DEVELOPED THURSDAY AFTERNOON IN
EASTERN OKLAHOMA HAVE DISSIPATED AS THE ATMOSPHERE STABILIZES AFTER
SUNSET. THE CHANCE OF STORMS THROUGH THE OVERNIGHT HOURS IS LOW.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUL 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...LESS THAN 10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
HOT WEATHER WILL PERSIST THROUGH AT LEAST THE MIDDLE OF NEXT WEEK.
HEAT INDICES WILL GENERALLY RANGE BETWEEN 100 AND 105 DEGREES. USE
CAUTION TO AVOID HEAT STRESS... AND MONITOR INFORMATION FROM THE
NATIONAL WEATHER SERVICE AND PUBLIC OFFICIALS.
EXCEPTIONAL DROUGHT CONDITIONS ACROSS WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS WILL CONTINUE TO ELEVATE THE RISK OF WILDFIRES EACH
AFTERNOON.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM FRIDAY.The national radar mosaic for the moment the first event began.
48 drought. Local standard time, as filed.
D4 drought status continued through the month.
D4 drought status continued through the month.
D4 drought status continued through the month.
D4 drought status continued through the month.
D4 drought status continued through the month.
D4 drought status continued through the month.
D4 drought status continued through the month.
D4 drought status continued through the month.
D4 drought status continued through the month.
D4 drought status continued through the month.
D4 drought status continued through the month.
D4 drought status continued through the month.
D4 drought status continued through the month.
D4 drought status continued through the month.
D4 drought status continued through the month.
D4 drought status continued through the month.
D4 drought status continued through the month.
D4 drought status continued through the month.
D4 drought status continued through the month.
D4 drought status continued through the month.
D4 drought status continued through the month.
D4 drought status began July 12th and continued through the rest of the month.
D4 drought status began July 12th and continued through the rest of the month.
D4 drought status began July 12th and continued through the rest of the month.
D4 drought status began July 12th and continued through the rest of the month.
D4 drought status began July 12th and continued through the rest of the month.
D4 drought status began July 12th and continued through the rest of the month.
D4 drought status began July 12th and continued through the rest of the month.
D4 drought status began July 12th and continued through the rest of the month.
D4 drought status began July 12th and continued through the rest of the month.
D4 drought status began July 12th and continued through the rest of the month.
D4 drought status began July 12th and continued through the rest of the month.
D4 drought status began July 12th and continued through the rest of the month.
D4 drought status began July 26th and continued through the rest of the month.
D4 drought status began July 26th and continued through the rest of the month.
D4 drought status began July 26th and continued through the rest of the month.
D4 drought status began July 26th and continued through the rest of the month.
D4 drought status began July 26th and continued through the rest of the month.
D2 drought on July 12th worsened to D3 status by July 26th and continued through the rest of the month.
D2 drought on July 12th worsened to D3 status by July 26th and continued through the rest of the month.
D2 drought on July 12th worsened to D3 status by July 26th and continued through the rest of the month.
D2 drought at the beginning of the month worsened to D3 status by July 12th and continued through the rest of the month.
D2 drought at the beginning of the month worsened to D3 status by July 12th and continued through the rest of the month.
D2 drought at the beginning of the month worsened to D3 status by July 12th and continued through the rest of the month.
D2 drought at the beginning of the month worsened to D3 status by July 12th and continued through the rest of the month.
D2 drought continued through the month.
D2 drought on July 12th worsened to D3 status by July 26th and continued through the rest of the month.
D4 drought status began July 12th and continued through the rest of the month.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 338025, 338026, 338027, 338028, 338029, 338030, 338031, 338032, 338033, 338034, 338035, 338036, 338037, 338038, 338040, 338041, 338042, 338046, 338048, 338049, 338052, 338060, 338063, 338064, 338067, 338073, 338074, 338075, 338076, 338077, 338078, 338079, 338080, 338083, 338085, 338086, 338088, 338089, 338094, 338097, and more.